Thunderstorm Wind, Lincoln
- When
- May 14, 11:45 AM CST to 11:47 AM CST
- Where
- Lincoln County, Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.150, -86.583
Two trees blown down by thunderstorm winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 14, 10:45 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1145 AM CDT SAT MAY 14 2005 UPDATED ZONES DUE TO NEW SEVERE THUNDERSTORM WATCH FOR SOUTHERN MIDDLE TENNESSEE COUNTIES. CONTINUE TO CLOSELY MONITOR STORMS ALONG THE SOUTHWEST TO NORTHEAST ORIENTED LINE OF TSRA MOVING EAST THROUGH THE FORECAST AREA (FA). TROUTMAN && .PREV DISCUSSION... AS EXPECTED...BROKEN LINE OF CONVECTION HAS DEVELOPED ALONG A PREFRONTAL TROF/OUTFLOW BOUNDARY STRETCHING ACROSS NRN MS INTO WRN KY. DEWPOINTS MAX OUT IN THE UPPER 60S ALONG THIS FEATURE...FALLING OFF INTO THE LOWER 60S AHEAD OF IT...AND THE UPPER 50S BEHIND IT. SO FAR RADAR SHOWS A FEW STRONG CELLS BUT NOTHING APPEARS SEVERE YET. MAIN COLD FRONT IS STILL WELL BEHIND THIS FEATURE ACROSS SRN CENTRAL MO AND NERN AR. CLOSER TO HOME...A SEPARATE WEAK UPPER LEVEL FEATURE HAS CAUSED SOME TOWERING CU TO POP ALONG A COLUMBUS MS-LYNCHBURG TN LINE...BUT SO FAR ONLY A SPRINKLE OR TWO IS ACTUALLY REACHING THE GROUND. SEVERE POTENTIAL...HOWEVER SLIM IT WAS ANYWAY...APPEARS TO BE DIMINISHING. 12Z OHX/BMX RAOBS SHOW PLENTY OF INSTABILITY...BUT THAT FALLS OFF RAPIDLY AS BLYR MOISTURE IS MIXED OUT BY MIDMORNING SUNSHINE. AREA WILL LIKELY STABILIZE FURTHER WITH THE PREFRONTAL ACTIVITY...AND WHILE THERE IS A BREAK IN THE CLOUDS BEHIND IT...THERE DOESNT APPEAR TO BE ENOUGH LLVL MOISTURE FOR INSTABILITY TO REBOUND SIGNIFICANTLY. MAY STILL BE ABLE TO SQUEEZE OUT ONE OR TWO STRONG TO MARGINALLY SVR STORMS THOUGH AS PREFRONTAL STORMS MOVE INTO MORE UNSTABLE AIR. GOOD NEWS IS THAT RAIN FOR AT LEAST PART OF THE AREA IS APPEARING MORE LIKELY. HAVE NOT SEEN ANY MEASURABLE RAINFALL AT HSV FOR THE MONTH OF MAY (AND JUST 0.01 AT MSL) AND THAT IS LIKELY TO CHANGE. WILL PROBABLY NEED TO UPDATE BY 10AM TO REVISE POPS...AND A SECOND LOOK AT TEMPS WILL BE NEEDED AS THE TROUGH MOVES THROUGH. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BCC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 AM CDT SAT MAY 14 2005 ALZ001>010-016-TNZ076-096-097-141800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1120 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE TENNESSEE VALLEY THROUGH MID AFTERNOON. SOME THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HAIL TO THE SIZE OF DIMES. A COUPLE OF THE STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WIND GUSTS UP TO 60 MPH BEING THE MAIN THREAT. DUE TO STRONGER WINDS ALOFT...THE HIGHER THREAT FOR SEVERE THUNDERSTORMS WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE AND POINTS NORTH. AFTER THE INITIAL LINE MOVES THROUGH...A SECOND ROUND OF STORMS IS POSSIBLE LATER THIS AFTERNOON AND INTO THIS EVENING. HOWEVER...RAIN FROM THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS MAY STABILIZE THE ATMOSPHERE...AND CONFIDENCE IN ANY FURTHER SEVERE ACTIVITY IS LOW. RAIN WILL COME TO AN END AROUND MIDNIGHT IN THE SHOALS AREA AND IS EXPECTED TO EXIT THE VALLEY BY DAYBREAK. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRIER AND COOLER WEATHER CAN BE EXPECTED FOR THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED ACROSS FRANKLIN...LINCOLN...AND MOORE COUNTIES IN SOUTHERN MIDDLE TENNESSEE. ACTIVATION IS POSSIBLE THIS AFTERNOON FOR NORTHERN ALABAMA. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 953 AM CDT SAT MAY 14 2005 ALZ001>003-141600- COLBERT-FRANKLIN-LAUDERDALE- 953 AM CDT SAT MAY 14 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES... AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF WATERLOO ALABAMA...TO NEAR TUPELO MISSISSIPPI...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...WATERLOO...RIVERTON... WRIGHT...MARGERUM...ALLSBORO...AND POGO. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1100 AM CDT SAT MAY 14 2005 ALZ001>003-141700- COLBERT-FRANKLIN-LAUDERDALE- 1100 AM CDT SAT MAY 14 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES... AT 11 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREEN HILL...TO NEAR FULTON MISSISSIPPI...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...THE QUAD CITIES AREA...ZIP CITY...RED ROCK...ROCK CREEK...VINA...AND GREEN HILL. UP TO AN INCH AND A HALF OF RAINFALL IS POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1156 AM CDT SAT MAY 14 2005 ALZ001-002-004-005-141745- COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE- 1156 AM CDT SAT MAY 14 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...LAUDERDALE...LAWRENCE AND LIMESTONE COUNTIES... AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO LEIGHTON...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE GOOD SPRINGS...ROGERSVILLE...ATHENS...COURTLAND...TOWN CREEK...AND HILLSBORO. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CDT SAT MAY 14 2005 ALZ003-141730- FRANKLIN- 1200 PM CDT SAT MAY 14 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY... AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELGREEN...OR 12 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...BELGREEN...RUSSELLVILLE...ROCKWOOD...ISBELL...PLEASANT RIDGE...THARPTOWN...AND NEWBURG. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1243 PM CDT SAT MAY 14 2005 ALZ006-007-009-141830- JACKSON-MADISON-MORGAN- 1243 PM CDT SAT MAY 14 2005 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...MADISON AND MORGAN COUNTIES UNTIL 130 PM CDT... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST ALABAMA. SEVERAL THUNDERSTORMS WERE LOCATED ACROSS EXTREME EASTERN MORGAN COUNTY...WITH ADDITIONAL STORMS OVER MADISON AND HUNTSVILLE...AND ACROSS JACKSON COUNTY NEAR THE ALABAMA TENNESSEE STATE LINE. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
The Northeast Alabama radar (KHTX), 52 km away, was scanning. The volume nearest the first event began at 17:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees blown down by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449067.